It looks like you're using an Ad Blocker.
Please white-list or disable AboveTopSecret.com in your ad-blocking tool.
Some features of ATS will be disabled while you continue to use an ad-blocker.
What I'm talking about is direct-to-consumer (DTC) advertising, that barrage of ads you see on TV and in magazines and newspapers, or on the radio and Internet. They're ads telling you to run right out and ask your doctor if this or that pill would be right for you.
Some drug companies have even taken to advertising highly specialized medical devices, like heart stents.
It's a marketing bonanza that's turned America into a medicated mass of people who've been brain-washed into thinking that taking pills will make everything better―even for ailments you might not have. But it's a brilliant move for Big Pharma, who has now turned the consumer into their very own sales rep, and a persuasive one at that. Not only is there a correlation between the amount of money drug companies spend on DTC advertising and the brand of drug patients request from their physicians, but the data shows DTC advertising rapidly converts people into patients.
originally posted by: Flyingclaydisk
Anyone else notice the tidal wave of drug commercials on TV these days?
Seems like every other commercial on network television is a drug commercial. That, or an insurance company commercial.
Interesting metric isn't it? Drugs, or insurance.
This is just crazy!
Then you have a 60 second drug commercial, and the last 30 seconds of the commercial are all about the side effects...
'Side effects of (xxxx drug) may include...growing a second head, violent thoughts which might make you eat your children, the desire to polish your trailer hitch with the placenta of a rabbid goat, diarreah, headache, nausea, homicidal tendencies, screaming in the middle of the night, blurting out streams of obscenities at family gatherings, prank phone calls, uncontrollable pharting, theft, delusional behavior including hollering at babies, cancelling your cable, buying obscure things on the internet, repeatedly smashing your thumb with a hammer and liver cancer. There may also be other side effects. If you experience these or other symptoms, contact your medical professional (or the medical examiner) immediately. (xxx) drug may not be for you.'